1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Increase in hypos

Discussion in 'Ask A Question' started by Larkin1, Nov 27, 2012.

  1. Larkin1

    Larkin1 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    I have suddenly had an increase in Hypnos, also my symptoms of hypo have decreased. I was travelling with family recently and had a hypo in a petrol station which caused me to collapse! The last time I had this experience was as a young child? Also my insulin intake has massively reduced but I am still having recurring hypos? Any ideas?
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    You need to talk with your diabetes team asap and ask for advice on reducing your insulin and restoring your hypo awareness, if you are the driver in your family then I'd refrain from driving until such times that things improve.
     
  3. Larkin1

    Larkin1 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    My doctor has referred me to the diabetes team and I have had no response for 2 weeks? I am not having severe hypos now but have low readings every evening no matter how much I eat?
     
  4. slimtony

    slimtony · Well-Known Member

    Messages:
    107
    Likes Received:
    11
    Trophy Points:
    38
    Hi Larkin1,

    The first thing that comes to mind is Addison's disease. But hopefully it's not that.

    A more common reason for increasing lows is weight loss. Your body will tend to need less insulin as your weight drops, and slimness also comes with the increased risk of hitting muscle when you inject - causing faster absorption. This might also be the case if you've not lost weight but have recently changed your injection sites.

    The only other thing I have experience of causing your problem is Hypothyroidism. In some people (or perhaps just me :x ) a low level of thyroxine can affect the action of some insulins - In my case it sped it up.

    Good luck.
     
  5. glenmoray

    glenmoray · Well-Known Member

    Messages:
    63
    Likes Received:
    0
    Trophy Points:
    26
    The first thing I should say to you is don't drive until your hypo awarness has been corrected. The police will charge you for driving under the influence of drugs and then the DVLA with cancel your driving licence. I have just attended the DAFNE course held once a month in most parts of the country. I too lost my hypo awareness.I attended in november this year in Birmingham.On the first day of the course I found my doctors surgery had overdosed my insulin doses by 90 units of the fast acting and underdosed by baseline insulin by 10 units.since the course I have not had any Hypos and when my sugar levels fall below 5 I now have my early signs coming back. I hope this has helped you. Ian
     
  6. SamJB

    SamJB Type 1 · Well-Known Member

    Messages:
    1,826
    Likes Received:
    1,554
    Trophy Points:
    178
    I've had bouts of loosing my hypo awareness. To get it back I've kept my levels high for a week or two. To address the hypos you are probably having too much insulin. My insulin ratios change all the time, so don't be afraid to inject a little less. The only way to find out is to test before and after each meal for your short acting insulin and before bed and upon waking for your long acting.

    Its law now for diabetics to test before driving, if you do that you should probably be ok. Always keep lucozade in the car.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook